I am 35 year old male & I currently have diabetes & hyper-tension. Im concerned that gaining weight will affect my health. Lexapro is definitely needed for my high anxiety. Is the weight gain from the drug able to be controlled?
Hello johnfunicello. In clinical studies/trials 5% of users reported an increase in weight. 1% of users reported a decrease in weight. Some years ago I was on Lexapro and did not gain any weight. That was on a 30mg dose. Hopefully, weight increase will not be a factor for you in taking the drug. Best wishes to you, pledge
As long as you are eating a proper diet for your diabetes and staying aware of your calorie intake versus the number of calories you are burning, weight gain should not be an issue with Lexapro. If you are unfamiliar with how many calories you are consuming daily and how many your are burning based on activity levels, try counting calories for a few days. There are numerous websites that can help you with this such as www.webmd.com/diet On the left hand side of the home page are links to calorie counters and for diabetes. I'm sure you are already testing your blood sugar so probably are aware of what is high in sugar and calories and what is not. Healthy diet equals healthy weight regardless of the Lexapro.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2010 • 17 answers
Posted 30 Jun 2010 • 79 answers
Posted 13 Mar 2011 • 5 answers
Posted 6 Mar 2014 • 1 answer
Posted 19 Sep 2015 • 10 answers